Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

July 15, 2021Rock County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jul 15, 2021, 12:47 AM CDT for Rock County, Wisconsin. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2021, 12:47 AM CDT (05:47 UTC)
Expired
Jul 15, 2021, 1:15 AM CDT
In force
28 min
Issued by
NWS Milwaukee, WI

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 59 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 12:47 AM CDTTSTM WND DMGBeloit, WIMULTIPLE REPORTS OF TREES AND POWER LINES DOWN IN THE BELOIT AREA. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2569 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
3.2
Supercell composite
23.4

Open this sounding in Storm Lab

The text

As transmitted.

798 
WWUS83 KMKX 150547
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1247 AM CDT Thu Jul 15 2021

WIZ069-070-150615-
Walworth-Rock-

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WALWORTH AND
SOUTHERN ROCK COUNTIES...

At 1246 AM CDT, a strong thunderstorm was located near Beloit, moving
east at 55 mph.

Winds of 40 to 50 mph are possible with this storm.

Locations impacted include...
Janesville, Beloit, Clinton, Sharon, Darien, Newark, Tiffany, Allens
Grove, Avalon, Afton, Shopiere, Emerald Grove, Johnstown Center and
Foxhollow.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4250 8922 4259 8925 4274 8877 4250 8863
TIME...MOT...LOC 0546Z 251DEG 49KT 4251 8910 

$$

KUROSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 14, 10:59 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 14, 10:59 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1059 PM CDT Wed Jul 14 2021

.MESOSCALE DISCUSSION...
(Issued 1059 PM CDT Wed Jul 14 2021)

Quite the messy evening of convection. Surface low pressure is now
located over Sauk county, riding northeastward along the boundary.
Convection has been quite frustrating, waxing and waning in fits
and starts. Multicell clusters, occasional linear structures and
transient supercell structures have all been observed, though none
exhibiting lasting sustainability. The most interesting cell was a
brief supercell structure that briefly strengthened in
northwestern Columbia county into southwestern Marquette county.

The environment remains interesting enough. An unstable feed, a
good low level jet and plenty of low level CAPE and helicity.
Rapidly developing stratiform precip appears to have been a
negative, though challenging as updraft spikes have been worth
careful scrutiny.

With the low passing through, the boundary should begin to get a
kick to the southeast. Bunkers right movers will gradually veer
from west to east to northwest to southeast. 0-3km shear is at its
strongest now, generally west to east at 35kt, but will weaken as
the low level jet core departs along with the surface low. Storm
mode will also become a little more questionable as the better
effective shear exits to the northeast.

The most vigorous convection continues to be with the instability
axis just to our southwest. This activity is moving west to east
and will likely ride along/just south of the state line heading
into the overnight hours.

The potential remains for occasional updraft flare ups that will
bear watching into the early overnight hours. At this point it
appears any structures will remain transient. Given that the low
is passing through now and low level helicity is at its strongest,
will keep the watch going until midnight. At this time it is
doubtful an additional watch will be required.

Convection will continue to move east during the early overnight
hours as represented by the most recent runs of the HRRR.

Gagan

&&

.SHORT TERM...
(Issued 230 PM CDT Wed Jul 14 2021)

Late This Afternoon through Thursday:

Line of strong thunderstorms will continue to march eastward
across southern Wisconsin through the late afternoon. Expect wind
gusts of 30 to 50 mph to continue to be the main threat. It's
looking like a break in the precipitation will occur over most of
the area late this afternoon and early evening. Focus shifts to
deepening low pressure moving from northern IA into central WI
this evening. The surface low will continue to move northeast,
dragging a cold front into southern WI overnight. Although the
atmosphere was worked over early today by the MCS moving through
southern WI, breaks in the cloud cover, and increased low level
convergence in the vicinity of the warm front attached to the
northeast moving surface low should result in more thunderstorms
developing across northern IA into southern MN and western WI this
evening. CAPE has increased to 1-3K joules with little CIN across
northern IA. These storms should push into southern WI during the
evening and overnight and may start to train or line up across a
part of the area. Precipitable water remains near record levels
from 1.7 to 2 inches for this time of year. Forward propagating
Corfidi Vectors remain easterly 20-25 kts but Meso-Beta elements
of MCS drops to less than 10 kts for about a 6 hour period
overnight. Any stronger storms will produce rainfall of 1-2+
inches per hour, and if they linger or redevelop along the
boundary, could see localized flash flooding overnight. Despite
the recent dry conditions, the ground/soil/non- pavement areas
remain firm and more impervious to soaking up the heavy rainfall,
resulting in an increased threat for flash flooding. Due to
uncertainty with regard to where the most favored area of flooding
would be, and recent dryness, wl hold off on posting Flash Flood
Watch for now, but wl be watching conditions closely this evening.

Low level jet pivots to the east and south of the area but wl
continue precipitation chances across the southern CWA due to
lingering mid-level low pressure trof and nearby surface boundary.

Kavinsky

&&

.LONG TERM...
(Issued 230 PM CDT Wed Jul 14 2021)

Thursday night through Wednesday:

Blocking high pressure building into the central CONUS and
southern Canada will be bringing mostly quiet conditions to
southern WI for the bulk of this period. Shower chances may
increase later Tuesday into mid-week as a back door cool front
slips down from the north as the blocking ridge weakens slightly.

In the shorter term, a lingering frontal boundary located just to
the south and east of southern WI may bring a few showers or
storms to far southern WI Thursday night into Friday. Otherwise
dry conditions are expected elsewhere. Daytime temperatures should
be near or a little above seasonal normal for mid-July.

Kavinsky

&&

.AVIATION...
(Issued 1011 PM CDT Wed Jul 14 2021)

Showers and storms should continue to spread east across the
terminals overnight, with IFR visibility and MVFR/IFR ceilings
possible at times. May see some gusty winds as well with any
stronger storms. Borderline low level wind shear conditions may
occur between 06Z and 12Z Thursday at area terminals, but will
leave out of TAFs for now.

Cold front should slowly move southeast across the area overnight
into Thursday morning, which should gradually shift the lingering
showers and storms across far southern and southeastern parts of
the area. This activity may become more scattered in nature
Thursday into Thursday night, and could push south of the Illinois
border. Winds will shift northwest to north behind the front,
becoming light Thursday night.

Wood

&&

.MARINE...
(Issued 230 PM CDT Wed Jul 14 2021)

Periods of thunderstorms will affect nearshore and Lake Michigan
open waters through tonight, focused mostly on the southern lake
on Thursday. Some of the storms will cause gusty winds, likely
reaching Special Marine Warning criteria late this afternoon and
tonight. Mariners will need to be alert for storms approaching
their location and be ready to seek harbor.

Kavinsky

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 14, 10:22 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
1022 PM CDT Wed Jul 14 2021

WIZ046-047-051-052-056>060-062>072-160330-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1022 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Rest of Tonight

Another round of thunderstorms will continue to move through
southern Wisconsin. Severe storms may occur, especially across
south central Wisconsin. Damaging winds and a few tornadoes are
possible, along with large hail.

In addition, heavy rainfall producing localized flooding will be
possible with this round of storms.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Scattered thunderstorms may linger Thursday into Thursday night,
mainly toward the Wisconsin and Illinois border area. A few storms
may linger into Friday across this area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed tonight.

LMZ643>646-160330-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1022 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Rest of Tonight

Another round of thunderstorms will move through the nearshore
waters into the overnight hours. Severe storms may occur, with
damaging winds and a few waterspouts possible, along with large
hail.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Scattered thunderstorms may linger Thursday into Thursday night,
mainly across areas south of North Point Lighthouse. A few storms
may linger into Friday across this area.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-160330-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1022 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Rest of Tonight

Another round of thunderstorms will continue to move through the
open waters of Lake Michigan into the overnight hours. Severe
storms may occur, with damaging winds and a few waterspouts
possible, along with large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Scattered thunderstorms may linger Thursday into Thursday night,
mainly across the southern half of the lake. A few storms may
linger into Friday across this area.

Wood
www.weather.gov/mkx

In the hours before

Local storm report, Jul 14, 7:20 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     NORTH FREEDOM           43.46N 89.86W
07/14/2021                   SAUK               WI   BROADCAST MEDIA

            MULTIPLE TREES DOWN IN NORTH FREEDOM. TIME
            ESTIMATED VIA RADAR.

&&

WAGNER
Special weather statement, Jul 14, 7:26 PM CDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
726 PM CDT Wed Jul 14 2021

WIZ051-052-059-060-150100-
Sheboygan-Washington-Ozaukee-Fond Du Lac-

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN OZAUKEE...SOUTHEASTERN
FOND DU LAC...NORTHEASTERN WASHINGTON AND SOUTHERN SHEBOYGAN
COUNTIES...

At 725 PM CDT, a strong thunderstorm was located over Kewaskum,
moving east at 45 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
West Bend, Kewaskum, Oostburg, Belgium, Fredonia, Cedar Grove,
Campbellsport, Random Lake, Newburg, Adell, Silver Creek, Beechwood,
Waubeka, Fillmore, Harrington Beach St Park, Boltonville, Batavia,
New Fane and Nabob.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4356 8779 4350 8780 4349 8779 4348 8780
      4346 8780 4342 8784 4341 8830 4359 8830
      4364 8774
TIME...MOT...LOC 0025Z 255DEG 40KT 4352 8817

CMILLER
Local storm report, Jul 14, 8:17 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
817 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             1 NW BARABOO            43.48N 89.75W
07/14/2021  E1.00 INCH       SAUK               WI   BROADCAST MEDIA

            REPORT RELAYED VIA SOCIAL MEDIA. TIME
            ESTIMATED VIA RADAR.

&&

WAGNER
Special weather statement, Jul 15, 12:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1247 AM CDT Thu Jul 15 2021

WIZ069-070-150615-
Walworth-Rock-

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WALWORTH AND
SOUTHERN ROCK COUNTIES...

At 1246 AM CDT, a strong thunderstorm was located near Beloit, moving
east at 55 mph.

Winds of 40 to 50 mph are possible with this storm.

Locations impacted include...
Janesville, Beloit, Clinton, Sharon, Darien, Newark, Tiffany, Allens
Grove, Avalon, Afton, Shopiere, Emerald Grove, Johnstown Center and
Foxhollow.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4250 8922 4259 8925 4274 8877 4250 8863
TIME...MOT...LOC 0546Z 251DEG 49KT 4251 8910

KUROSKI

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:26 PM CDTSpecial Weather StatementMKXOzaukee34 min
Jul 14, 9:12 PM CDTTornado WarningMKXColumbia, Marquette33 min
Jul 14, 11:10 PM CDTAreal Flood AdvisoryMKXFond du Lac, Sheboygan5 hr
Jul 15, 1:00 AM CDTSevere Thunderstorm WarningMKXRock, Walworth17 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.